MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-1110-C
Medical Device Problem Codes Nonstandard Device (1420); Wireless Communication Problem (3283)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that communication could not be established between the deep brain stimulation (dbs) implantable pulse generator (ipg) and remote control (rc) and clinician programmer (cp).Several attempts were made to connect to the ipg using the rc and cp but were unsuccessful.The patient underwent a revision procedure where the ipg was replaced.The patient was doing well postoperatively.Preoperatively they were able to establish a successful connection to the ipg with the cp and rc.The physician suspected that the previous communication issues were possibly caused by radio frequency (rf) interference in the clinic environment from the computer, badge reader, scanner, etc.Disrupting communication with the ipg.
 
Additional Manufacturer Narrative
Device technical analysis: analysis of the returned ipg was performed and was able to be fully charged in one four-hour charge cycle and was able to communicate with a known good remote control (rc).However, the ipg would quickly deplete, and it required to be recharged to capture the data log.The data log revealed a high depletion rate after explant likely due to damage from electrocautery.Upon opening the device, electrical testing identified abnormally high sleep current and unexpectedly low resistance at a node that should have presented high resistance, which confirms that the application-specific integrated circuit (asic) chip is damaged.This damage is typically caused by the ipg exposure to external high voltage/high current transient sources.Device history record review: a review of the manufacturing records associated with this device indicated that it was successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Labeling review: a labelling review was performed, and it did not reveal any anomalies as it states when in close proximity, equipment that generates strong electromagnetic fields might cause unintended stimulation or interfere with wireless communication even if they comply with international special committee on radio interference (cispr) requirements.After missing a telemetry message, the remote control will display the searching screen.The remote control will then start looking for signal strength every second.Move to a better spot and wait for the signal strength to display, and avoid common sources of interference, such as televisions and computer monitors when trying to use the remote control.Labeling also states, the following medical therapy or procedure may turn stimulation off, cause permanent damage to the stimulator, or may cause injury to the patient, if any of the procedures below is required by medical necessity, the procedures should be performed as far from the implanted components as possible.Stimulator function should be confirmed after the procedure.Ultimately, however, the stimulator may require explantation as a result of damage to the device or patient harm.Electrocautery, electrocautery can transfer destructive current into the dbs leads and, or stimulator.Investigation conclusion: based on the available information, the reported inability to establish communication with the remote control (rc) or clinician programmer (cp) could not be reproduced.After the implantable pulse generator (ipg) was fully recharged, a known good rc successfully connected, indicating that no device malfunction was present.Additionally, after explant, the ipg showed an abnormally high depletion rate, likely due to electrocautery damage.Upon opening the device, electrical testing identified abnormally high sleep current and unexpectedly low resistance at a node that should have presented high resistance.These findings confirm damage to the asic chip, which typically results from exposure to external high voltage or high current transients and is an unintended use error caused or contributed to event.
 
Event or Problem Description

Brand Name
VERCISE?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23379941
Report Number3006630150-2025-09543
Device Sequence Number15678485
Product Code NHL
UDI-Device Identifier08714729820758
UDI-Public(01)08714729820758(17)190321(10)19043523
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/21/2019
Device Model NumberDB-1110-C
Device Catalogue NumberDB-1110-C
Device Lot Number19043523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale